Question 5 1 out of 1 points A female patient is taking oral cyclophosphamide

Question 5 1 out of 1 points a female patient is

This preview shows page 2 - 4 out of 12 pages.

Question 5 1 out of 1 points A female patient is taking oral cyclophosphamide therapy for breast cancer. Because of possible adverse effects of the drug, the nurse will instruct the patient to do which of the following? Response Feedback: An adverse effect of this drug is the incidence of hemorrhagic cystitis. The nurse should encourage the patient to drink at least 2 liters of fluid a day and, in high-dose therapy, administer the uroprotectant agent mesna. Therapy should include prehydrating the patient orally and intravenously with at least 2 liters of normal saline solution. Potassium and magnesium additives may be indicated. The nurse will monitor urine output vigilantly to ensure an output of at least half of the intake. Taking the medication at bedtime and increasing protein in her diet are not associated with limiting the possible adverse effects of the drug. Question 6 1 out of 1 points A nurse is working in a women's hospital where she is caring for a new mother who is experiencing postpartum urinary retention. Bethanechol (Urecholine) has been ordered. The nurse will observe for which of the following? Response Feedback: The nurse will monitor the patient's blood pressure for possible hypertension. Adverse effects of bethanechol are the same as with pilocarpine, which are hypertension, tachycardia, bronchiolar spasm, pulmonary edema, salivation, sweating, and nausea and vomiting. Bradycardia and decreased salivation are not identified adverse effects. If the drug is taken with a ganglionic blocking agent, a decrease in blood pressure could result. Question 7 1 out of 1 points
Image of page 2
On the advice of her sister, a 52-year-old woman has visited her nurse practitioner to discuss the potential benefits of hormone replacement therapy in controlling the symptoms of menopause. Which of the following responses by the nurse is most appropriate? Response Feedback: Research from the WHI trial indicates that estrogen given to postmenopausal women in combination with progestin significantly increases the risk of stroke and coronary heart disease (CHD). HRT is associated with increased, not decreased, risk of breast cancer and it may complicate early diagnosis of the disease. HRT does not exacerbate low bone density or constitute a risk factor for osteoporosis. Question 8 1 out of 1 points A female patient has been prescribed estrogen therapy. Which of the following will the nurse advise the patient is a common adverse effect of estrogen therapy? Response Feedback: The nurse will advise the patient that common adverse effects include breakthrough bleeding, changes in menstrual flow, dysmenorrhea, premenstrual-like syndrome, headache, nausea and vomiting, bloating, abdominal cramps, chloasma, and photosensitivity. Migraine headaches, dizziness, and changes in libido are less common adverse effects.
Image of page 3
Image of page 4

You've reached the end of your free preview.

Want to read all 12 pages?

  • Summer '15
  • adverse effects, finasteride, NURS 6521 Week 10 Quiz

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes